Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 391, NWS Atlanta, GA

August 23, 2007Dooly County, Pulaski County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 23, 2007, 12:24 AM EDT for Dooly County, Pulaski County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2007, 12:24 AM EDT (04:24 UTC)
Expired
Aug 23, 2007, 1:15 AM EDT
In force
51 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Dooly County, GA, Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 66 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
535 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
2592 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 230424
SVRFFC
GAC093-235-230515-
/O.NEW.KFFC.SV.W.0391.070823T0424Z-070823T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1224 AM EDT THU AUG 23 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOOLY COUNTY IN CENTRAL GEORGIA
  SOUTHERN PULASKI COUNTY IN CENTRAL GEORGIA

* UNTIL 115 AM EDT

* AT 1220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM UNADILLA TO 7 MILES SOUTHEAST OF
  UNADILLA TO 14 MILES EAST OF TIPPETTVILLE...MOVING SOUTH AT 15
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  VIENNA.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3228 8384 3226 8339 3212 8332 3212 8361
      3203 8363 3203 8374 3203 8396

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 9:35 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Aug 22, 9:35 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
935 PM EDT WED AUG 22 2007

.UPDATE...
THUNDERSTORMS ALONG THE SOUTH CAROLINA BORDER HAVE GENERATED AN
OUTFLOW BOUNDARY THAT MAY HELP TRIGGER ADDITIONAL
SHOWERS/THUNDERSTORMS OVERNIGHT ACROSS PORTIONS OF CENTRAL GEORGIA.
THIS BOUNDARY WILL CONTINUE TO WORK TO THE SOUTHWEST IN AN AREA THAT
WILL BE SLOW TO COOL. QUESTION IS WHETHER THAT PART OF THE STATE IS
FAR ENOUGH AWAY FROM THE CORE OF THE UPPER RIDGE. THE NAM12 WANTS TO
KEEP ISOLATED PRECIP GOING WELL INTO THE NIGHT. THIS LOOKS
REASONABLE. WILL PUT LOW POPS IN ACROSS PORTIONS OF CENTRAL GEORGIA
OVERNIGHT.

&&

(PREVIOUS DISCUSSION...)

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
STRONG SUBTROPICAL RIDGE CONTINUES OVER THE AREA. THE CENTER OF
THE HIGH CONTINUES TO RETROGRADE WESTWARD...LOCATED PRETTY MUCH
RIGHT OVER ATL TODAY. THE HIGH WILL CONTINUE TO DRIFT WESTWARD AND
SHOULD BE LOCATED OVER AL BY THU. THE HIGH WEAKENS EVERY SO
SLIGHTLY IN THE SHORT TERM. 850MB TEMPS REMAIN IN THE +20 TO +22C
RANGE THROUGH THE SHORT TERM...BUT DO BEGIN TO SHOW A SLIGHT
DECREASE TOWARD THE END OF THE SHORT TERM. TODAY SHOULD BE THE
LAST DAY OF WIDESPREAD 100 DEGREE TEMPS...ALTHOUGH A FEW SPOTS IN
THE WEST MAY STILL REACH 100 TOMORROW AND POSSIBLY EVEN
FRI...CLOSEST TO THE UPPER RIDGE. A FEW SUBTLE SENSIBLE CHANGES
WILL BE NOTED THROUGH THE SHORT TERM AS THE HIGH DRIFTS WEST.
SLIGHTLY COOLER MAX TEMPS CAN BE EXPECTED...A DEGREE OR TWO EACH
DAY...AND SLIGHTLY BETTER CHANCES FOR AFTERNOON SHRA/TSRA AS GA
COMES UNDER THE EASTERN PROPERLY OF THE UPPER RIDGE INSTEAD OF
RIGHT UNDER THE CENTER. EVIDENCE IS THIS IS OCCURRING NOW IN SC
AND CREEPING INTO EASTERN GA. WOULD LOOK FOR THIS TO CREEP A
LITTLE FURTHER WESTWARD INTO OUR CWA THU-FRI...ESPECIALLY THE SE
SECTIONS WITH INCREASED SEA BREEZE ACTIVITY AS WELL. HAVE INCLUDED
SLIGHT CHANCE POPS FOR EASTERN COUNTIES THIS EVENING TO ACCOUNT
FOR ONGOING ACTIVITY. WILL HAVE SLIGHT CHANCE POPS NW TO CHANCE
POPS SE THU-FRI AS DEEP EASTERLY UPSLOPE FLOW BEGINS TO DEVELOP
AND UPPER SHORT WAVES RIDE AROUND THE EASTERN PERIPHERY OF THE
UPPER HIGH. WILL NOT ISSUE A HEAT ADVISORY AT THIS TIME FOR THU AS
CONDITIONS WERE MARGINAL TODAY BECAUSE OF LOWER DEWPOINTS.
SLIGHTLY LOWER MAX TEMPS SHOULD OFFSET SLIGHTLY HIGHER DEWPOINTS
THU. MAV MOS HAS BEEN WAY TOO COOL AT NIGHT IN RURAL AREAS...SO
LEANED HEAVILY TOWARD MET MOS FOR SHORT TERM LOWS. MAV MOS BETTER
FOR MAX TEMPS IN THE SHORT TERM.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
SOME CHANGES APPEAR ON THE HORIZON...ESPECIALLY TOWARD THE END OF
THE EXTENDED. UPPER RIDGE CONTINUES TO WEAKEN THROUGH THE LONG
TERM AS WESTERLIES STRENGTHEN ACROSS THE NORTHERN STATES AND SHIFT
SLOWLY SOUTH. HOWEVER...THE UPPER HIGH DOES REMAIN LARGELY OVER
THE SC/SE STATES THROUGH MUCH OF THE PERIOD...ALBEIT CONSIDERABLY
WEAKER THAN CURRENTLY. PERHAPS THE MOST SIGNIFICANT FEATURE OF
INTEREST TO OUR CWA WILL BE AN EASTERLY WAVE/INVERTED TROUGH
FORECAST TO DEVELOP OFF THE SE U.S. COAST AND PROPAGATE WESTWARD
ACROSS FL AND S GA MON-WED. WITH THE UPPER HIGH THEN LOCATED NW OF
THE AREA...THE SE/SC SECTIONS SHOULD BE MOST FAVORABLE FOR
CONVECTION...WHICH SHOULD BE LARGELY DIURNAL. WILL INCLUDE SLIGHT
CHANCE POPS N TO CHANCE POPS S MON-WED. TOWARD THE END OF THE
EXTENDED...THE GFS DEVELOPS A LARGE CANADIAN HIGH WHICH DRIFTS
SOUTHEAST...ACCOMPANIED BY A FRONTAL SYSTEM TOWARD THE END OF THE 10
DAY FORECAST. THIS IS JUST BEYOND THE VALID FORECAST PERIOD. THIS
WOULD BRING A BETTER CHANCE OF SHRA/TSRA TO THE AREA THEN WE HAVE
SEEN IN SOME TIME. TRUE...THE FALL SEASON IS APPROACHING...BUT
KNOWING THE GFS OFTEN OVER ADVERTISES SUCH COOLING AND SOUTHWARD
EXTENT OF SUCH IN THE EXTENDED...I BUY OFF ON THIS WITH CAUTION AT
THIS POINT. NO SIGNS OF ANY SIGNIFICANT TROPICAL ACTIVITY GIVEN
CURRENT SYNOPTIC PATTERN. TEMPS WILL WILL REMAIN ABOVE SEASONAL
NORMALS THROUGH THE EXTENDED...BUT WILL DROP BACK CLOSER TO 90.
PROBABLY NOT AS COOL AS MEX CONTINUES TO ADVERTISE. HOPEFULLY...WE
HAVE JUST ABOUT SEEN THE END OF THE 100 DEGREE DAYS AFTER TOMORROW.

&&
.AVIATION...
THE LARGE AREA OF HIGH PRESSURE CONTINUES TO DOMINATE MUCH OF THE
AREAS WEATHER. THE RETROGRADING RIDGE CONTINUES TO PULL MOISTURE
FROM THE EAST...THUS STORMS DEVELOPING OVER SECTIONS OF EASTERN AND
SOUTHEASTERN GEORGIA. THESE STORMS WILL HAVE NO IMPACT OVER OUR
TERMINAL FORECAST POINTS. THE HIGH BASED CU CLOUDS WILL CONTINUE TO
LIFT AND DISSIPATE AND WINDS DIMINISH TONIGHT. AS THE HIGH PUSHES
FURTHER WEST...A FEW MORE STORMS CAN BE EXPECTED TO PUSH DEVELOP
WESTWARD AS WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          75  99  74  94  73 /  20  20  20  20  20
ATLANTA         79  99  76  95  75 /  10  20  20  20  20
BLAIRSVILLE     70  91  69  87  68 /  10  20  20  20  20
CARTERSVILLE    72 100  71  96  70 /  10  20  20  20  20
COLUMBUS        77 101  76  96  75 /  10  20  20  20  20
GAINESVILLE     76  96  75  92  74 /  10  20  20  20  20
MACON           74 100  74  95  74 /  10  20  20  30  20
ROME            72 102  71  99  70 /  10  20  20  20  20
PEACHTREE CITY  71  98  70  94  69 /  10  20  20  20  20
VIDALIA         76  95  75  94  74 /  20  30  30  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

19/50/15
Hazardous weather outlook, Aug 22, 2:32 PM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
232 PM EDT WED AUG 22 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
232 PM EDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
DANGEROUS HEAT INDEX READINGS EXPECTED ACROSS CENTRAL AND PORTIONS
OF NORTH GEORGIA THIS AFTERNOON. ISOLATED THUNDERSTORMS WILL BE
POSSIBLE THROUGH 10 PM ACROSS EAST CENTRAL GEORGIA.

.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL CONTINUE TO DOMINATE THE WEATHER ACROSS
GEORGIA THROUGH TONIGHT...WHILE A WEAK SHORTWAVE ALOFT WILL MOVE ACROSS
THE CAROLINAS THROUGH THE AFTERNOON AND EVENING.

.PRIMARY HAZARDS...
HEAT INDICES IN THE 105 TO 110 DEGREE RANGE WILL BE THE PRIMARY
HAZARD THIS AFTERNOON...GENERALLY SOUTH OF A LINE FROM CARROLLTON TO
GAINESVILLE. WHERE ISOLATED THUNDERSTORMS DO DEVELOP...STRONG
GUSTY WINDS AND OCCASIONAL LIGHTNING CAN BE EXPECTED...PRIMARILY
EAST OF AN EASTMAN TO ATHENS LINE.

.DISCUSSION...
TEMPERATURES HAVE CLIMBED TO 100 DEGREES OR BETTER ACROSS CENTRAL
AND PORTIONS OF NORTH GEORGIA THIS AFTERNOON. THESE ABOVE NORMAL
TEMPERATURES COUPLED WITH OUR HIGH LEVELS OF SUMMERTIME HUMIDITY
HAVE RESULTED IN POTENTIALLY DANGEROUS HEAT INDICES IN THE 105 TO 110
RANGE. ADDITIONALLY...A WEAK SHORTWAVE MOVING ACROSS THE CAROLINAS
THIS AFTERNOON...COMBINED WITH CAPES IN THE 2500 TO 3500 RANGE
WILL PROVIDE JUST ENOUGH LIFT FOR ISOLATED THUNDERSTORM DEVELOPMENT
THROUGH 10 PM ACROSS EAST CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE
EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 22, 9:01 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
901 PM EDT WED AUG 22 2007

GAZ085-086-230145-
901 PM EDT WED AUG 22 2007

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN JOHNSON AND EMANUEL
COUNTIES UNTIL 945 PM EDT...

AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES NORTH OF DONAVAN TO 11 MILES NORTH
OF SUMMERTOWN...MOVING SOUTH AT 15 MPH.

WIND GUSTS OF 40 MPH ARE POSSIBLE AS THESE STORMS MOVE ACROSS JOHNSON
AND EMANUEL COUNTIES THROUGH 945 PM EDT. STRONG WIND GUSTS MAY
RESULT IN SOME DAMAGE TO TREE LIMBS AND POWER LINES. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE
DONAVAN...WRIGHTSVILLE...SUMMERTOWN...SPANN...NORRISTWON..
.MODOC...TWIN CITY...SWAINSBORO...KITE...GARFIELD AND ADRIAN.
Special weather statement, Aug 22, 10:57 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1057 PM EDT WED AUG 22 2007

GAZ109-230345-
1057 PM EDT WED AUG 22 2007

...SIGNIFICANT WEATHER ALERT FOR HAIL A HALF INCH IN DIAMETER
AND 45 MPH WINDS IN DODGE COUNTY UNTIL 1145 PM EDT...

AT 1056 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CHESTER TO GRESSTON...MOVING SOUTH AT 10
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS DODGE COUNTY THROUGH 1145 PM EDT. WIND GUSTS MAY CAUSE DAMAGE
TO LARGE TREE LIMBS AND POWER LINES. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE CHESTER...PLAINFIELD...EASTMAN AND CHAUNCEY.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
Special weather statement, Aug 22, 11:18 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1118 PM EDT WED AUG 22 2007

GAZ108-230345-
1118 PM EDT WED AUG 22 2007

...SIGNIFICANT WEATHER ALERT FOR HAIL A HALF INCH IN DIAMETER AND 45
MPH WINDS IN SOUTHERN WILCOX COUNTY UNTIL 1145 PM EDT...

AT 1116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OWENSBORO...MOVING WEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE HAIL A HALF INCH IN
DIAMETER...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45
MPH AS IT MOVES ACROSS SOUTHERN WILCOX COUNTY THROUGH 1145 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE OWENSBORO. BRIEF
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 22, 11:36 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1136 PM EDT WED AUG 22 2007

GAZ097-098-111-230415-
1136 PM EDT WED AUG 22 2007

...SIGNIFICANT WEATHER ALERT FOR HAIL A HALF INCH IN DIAMETER AND 50
MPH WINDS IN WHEELER...TREUTLEN AND LAURENS COUNTIES UNTIL 1215 AM
EDT...

AT 1133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES NORTHEAST OF ROCKLEDGE TO 7 MILES
NORTHWEST OF ALAMO...MOVING SOUTH AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE HAIL A HALF INCH IN
DIAMETER...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50
MPH AS THEY MOVE ACROSS PORTIONS OF WHEELER...TREUTLEN AND LAURENS
COUNTIES THROUGH 1215 AM EDT. THERE MAY BE SOME DAMAGE TO TREE LIMBS
AND POWER LINES. EXPECT SOME POWER OUTAGES IN SOME AREAS. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROCKLEDGE...MINTER...LOWERY...LOTHAIR...ALAMO...SOPERTON...GLENWOOD
AND ZAIDEE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE STORMS.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Aug 23, 12:04 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1204 AM EDT THU AUG 23 2007

GAZ110-230445-
1204 AM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN TELFAIR COUNTY UNTIL
1245 AM EDT...

AT 1159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 13 MILES NORTH OF CHINA HILL TO 12 MILES
NORTHEAST OF WORKMORE...MOVING SOUTH AT 15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TELFAIR
COUNTY THROUGH 1245 AM EDT. SOME DAMAGE TO TREE LIMBS AND POWER
LINES IS POSSIBLE. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE WORKMORE...CHINA HILL AND JACKSONVILLE.
Special weather statement, Aug 23, 12:09 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1209 AM EDT THU AUG 23 2007

GAZ108-230500-
1209 AM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN WILCOX COUNTY UNTIL
100 AM EDT...

AT 1208 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 8 MILES NORTHWEST OF ABBEVILLE TO 12 MILES
EAST OF BROWNING...MOVING SOUTH AT 15 MPH.

WIND GUSTS OF 45 MPH ARE POSSIBLE AS THESE STORMS MOVE ACROSS WILCOX
COUNTY THROUGH 100 AM EDT. THIS MAY RESULT IN SOME DAMAGE TO TREES
OR POWER LINES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ABBEVILLE...BROWNING...ROCHELLE...PITTS AND OWENSBORO.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE STORMS.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 10:35 PM EDTSevere Thunderstorm WarningFFCWashington25 min
Aug 22, 10:47 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens43 min
Aug 22, 10:50 PM EDTSevere Thunderstorm WarningFFCWilcox25 min
Aug 22, 11:03 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge27 min
Aug 22, 11:28 PM EDTSevere Thunderstorm WarningFFCDodge47 min
Aug 22, 11:54 PM EDTSevere Thunderstorm WarningFFCTreutlen36 min
Aug 22, 11:58 PM EDTSevere Thunderstorm WarningFFCMontgomery, Wheeler47 min
Aug 23, 12:19 AM EDTSevere Thunderstorm WarningFFCWilcox41 min
Aug 23, 1:40 AM EDTSevere Thunderstorm WarningFFCCrisp, Dooly35 min
Aug 23, 1:46 AM EDTSevere Thunderstorm WarningFFCSumter44 min
Aug 23, 4:25 PM EDTSevere Thunderstorm WarningFFCCherokee35 min
Aug 23, 4:32 PM EDTSevere Thunderstorm WarningFFCDawson, Lumpkin43 min
Aug 23, 5:05 PM EDTSevere Thunderstorm WarningFFCCherokee40 min
Aug 23, 5:12 PM EDTSevere Thunderstorm WarningFFCDawson, Hall33 min
Aug 23, 5:20 PM EDTSevere Thunderstorm WarningFFCPaulding40 min
Aug 23, 6:00 PM EDTSevere Thunderstorm WarningFFCGwinnett30 min
Aug 23, 6:13 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson32 min
Aug 23, 6:24 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Polk51 min
Aug 23, 6:43 PM EDTSevere Thunderstorm WarningFFCCarroll47 min
Aug 23, 6:47 PM EDTSevere Thunderstorm WarningFFCDouglas, Paulding43 min
Aug 23, 6:49 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton26 min
Aug 23, 7:11 PM EDTSevere Thunderstorm WarningFFCFulton34 min
Aug 23, 7:28 PM EDTSevere Thunderstorm WarningFFCCarroll32 min
Aug 23, 7:48 PM EDTSevere Thunderstorm WarningFFCHeard37 min
Aug 23, 7:54 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Fulton51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.